Alert archive / South Carolina / Small Craft Advisories in 2011

Small Craft Advisory 13, NWS Wilmington, NC

February 9, 2011

NWS Wilmington, NC issued this small craft advisory at Feb 9, 2011, 3:49 AM EST. It took effect at Feb 10, 2011, 3:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2011, 3:49 AM EST (08:49 UTC)
In effect from
Feb 10, 2011, 3:00 AM EST
Expired
Feb 10, 2011, 12:00 PM EST
In force
9 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

050 
WHUS72 KILM 090849
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
349 AM EST WED FEB 9 2011

AMZ250-252-092000-
/O.NEW.KILM.SC.Y.0013.110210T0800Z-110210T1500Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
349 AM EST WED FEB 9 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM EST
THURSDAY. 

* WINDS AND WAVES: NORTHEAST WINDS WILL INCREASE BRIEFLY TO 20 TO
  25 KT LATE TONIGHT AND THURSDAY MORNING. SEAS WILL BUILD LATE
  TONIGHT...REACHING 4 TO 6 FT EARLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
RJD

HTTP://WWW.WEATHER.GOV/ILM
6 follow-up statements
227 
WHUS72 KILM 090859
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
359 AM EST WED FEB 9 2011

AMZ250-252-092000-
/O.CON.KILM.SC.Y.0013.110210T0800Z-110210T1500Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
359 AM EST WED FEB 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM EST
THURSDAY. 

* WINDS AND WAVES: NORTHEAST WINDS WILL BECOME NORTH AND BRIEFLY
  INCREASE TO 20 TO 25 KT LATE TONIGHT AND THURSDAY MORNING. SEAS
  WILL BUILD LATE TONIGHT...REACHING 4 TO 6 FT EARLY THURSDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/ILM
628 
WHUS72 KILM 091944
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
244 PM EST WED FEB 9 2011

AMZ250-252-100500-
/O.EXT.KILM.SC.Y.0013.110210T0800Z-110210T1700Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
244 PM EST WED FEB 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TO NOON EST
THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 AM TO NOON EST
THURSDAY. 

* WINDS: NORTHEAST WINDS OF 10 TO 20 KNOTS THROUGH THIS EVENING
  WILL INCREASE TO 20 TO 25 KT LATE TONIGHT THROUGH THURSDAY
  MORNING OVER THE NORTH CAROLINA COASTAL WATERS. WINDS OVER THE
  SOUTH CAROLINA WATERS WHILE NOT AS STRONG...WILL OCCASIONALLY
  GUSTS TO 25 KNOTS A FEW HOURS EITHER SIDE OF DAYBREAK THURSDAY.
  WINDS WILL EASE BEGINNING THURSDAY AFTERNOON.

* SEAS: SEAS OF 2 TO 4 FEET THROUGH THIS EVENING...WILL BUILD TO 3
  TO 5 FEET OVERNIGHT THROUGH THURSDAY MORNING...AS NORTHEAST WINDS
  INCREASE. ACROSS THE VERY OUTER 20NM WATERS AND AT FRYING PAN
  SHOALS...SEAS UP TO 6 FEET SHOULD BE EXPECTED. SEAS WILL BEGIN
  TO SUBSIDE THURSDAY AFTERNOON AS WINDS BEGIN TO EASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

COLBY

HTTP://WWW.WEATHER.GOV/ILM
751 
WHUS72 KILM 100417
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1117 PM EST WED FEB 9 2011

AMZ250-252-101200-
/O.CON.KILM.SC.Y.0013.110210T0800Z-110210T1700Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
1117 PM EST WED FEB 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON EST
THURSDAY. 

* WINDS: NORTHEAST WINDS 10 TO 20 KNOTS THROUGH LATE THIS EVENING
  WILL INCREASE TO NORTH AT 20 TO 25 KT WITH GUSTS UP TO 30 KT LATE
  TONIGHT INTO THURSDAY MORNING. WINDS WILL BEGIN TO DIMINISH
  THURSDAY AFTERNOON AS THE OFFSHORE LOW MOVES FURTHER AWAY.

* SEAS: THREE TO 4 FOOT SEAS LATE THIS EVENING...WILL BUILD TO 3
  TO 5 FEET BY THURSDAY MORNING. ACROSS THE OUTER WATERS AND FROM
  FRYING PAN SHOALS NORTHWARD...SEAS WILL INCREASE UP TO 6 FEET.
  SEAS WILL BEGIN TO SUBSIDE THURSDAY AFTERNOON AS WINDS DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND
OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
DCH
444 
WHUS72 KILM 101009
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
ISSUED BY NATIONAL WEATHER SERVICE CHARLESTON SC
509 AM EST THU FEB 10 2011

AMZ250-252-101700-
/O.CON.KILM.SC.Y.0013.000000T0000Z-110210T1700Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
509 AM EST THU FEB 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

* WINDS: NORTH WINDS 20 TO 25 KNOTS WITH GUSTS UP TO 30 KT THIS
  MORNING. 

* SEAS: 4 TO 6 FEET THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
433 
WHUS72 KILM 101120
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
620 AM EST THU FEB 10 2011

AMZ250-252-101700-
/O.CON.KILM.SC.Y.0013.000000T0000Z-110210T1700Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
620 AM EST THU FEB 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

* WINDS: NORTH WINDS 20 TO 25 KNOTS WITH GUSTS UP TO 30 KT THIS 
  MORNING. 

* SEAS: 4 TO 6 FEET THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/ILM
791 
WHUS72 KILM 101650
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1150 AM EST THU FEB 10 2011

AMZ250-252-101800-
/O.EXP.KILM.SC.Y.0013.000000T0000Z-110210T1700Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
1150 AM EST THU FEB 10 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EST TODAY...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EST TODAY. 

$$

9

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 9, 12:43 AM EST, 3 hours 6 minutes earlier.

Area forecast discussion, Feb 9, 12:43 AM EST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1243 AM EST WED FEB 9 2011

.SYNOPSIS...
COLD AND DRY HIGH PRESSURE WILL DOMINATE THE WEATHER THROUGH
WEDNESDAY. AN AREA OF LOW PRESSURE WILL AFFECT THE EASTERN
CAROLINAS WEDNESDAY NIGHT INTO THURSDAY. A WINTRY MIX OF
PRECIPITATION IS POSSIBLE...WITH ANY ACCUMULATION REMAINING
NORTH OF HIGHWAY 76. HIGH PRESSURE WILL BUILD INTO THE AREA
THURSDAY NIGHT AND FRIDAY AND CONTINUE THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 9 PM TUESDAY...SUB-20 DEGREE DEWPOINTS AND CONTINUED COLD AIR
ADVECTION ON THE NORTHERN DOORSTEPS OF THE ILM CWA AS SFC WINDS VEER
TO THE N OR NNE. DECREASING OVERNIGHT PARTIAL THICKNESSES...IE.
1000-850MB AND 8H TEMPS INDICATE THE CONTINUED INFLUX OF THIS LOW
LEVEL COLD AND DRIER AIR OF ARCTIC ORIGINS. EXPECT WIND SPEEDS TO
DROP IN THE 2 TO 4 MPH RANGE...WITH 5 TO 10 MPH ALONG THE IMMEDIATE
BEACHES. THE ACTIVE WIND WILL BE JUST ENOUGH TO PREVENT A FULL RAD
COOLING NIGHT. AS FOR LOWS...EXPECT AN ISOLATED UPPER TEEN READING
FROM THOSE REMOTE COLDER LOCATIONS BUT FOR THE MOST PART WIDESPREAD
20S TO AROUND 30 AT THE BEACHES. CIRRUS WELL UPSTREAM AND AHEAD OF
THE NEXT SYSTEM...COULD MAKE AN APPEARANCE OVER THE ILM CWA BY
DAYBREAK WED BUT FOR THE MOST PART IT SHOULD BE TRANSPARENT.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...MAIN CHALLENGE IS THE POTENTIAL FOR SNOW OR
MIXED PRECIP WITH THE SYSTEM WEDNESDAY NIGHT INTO THURSDAY
MORNING. IT REMAINS A SURPRISINGLY LOW-CONFIDENCE FORECAST EVEN IN
THE FACE OF GFS AND NAM AGREEING WITH EACH OTHER...BECAUSE THEY DO
NOT AGREE AS MUCH WITH PREVIOUS RUNS.

LARGEST SOURCE OF UNCERTAINTY...EVEN IF THE MODELS ARE ON THE
MONEY...IS WHETHER THERE WILL BE ENOUGH MOISTURE AVAILABLE FOR THE
FRONTOGENETIC FORCING TO TAP INTO. FGEN FORCING AT 850MB IS
MAXIMIZED AROUND 06Z THU AND GENERATES DECENT ISENTROPIC
LIFT...BUT IT WILL TAKE SOME TIME AFTER THAT TO FULLY OVERCOME
LOW-LEVEL DRY AIR. SFC TEMPS ARE ALSO MARGINAL FOR SNOW BUT MORE
VIGOROUS LIFT WILL COOL THINGS DOWN MORE EFFICIENTLY. BEST SHOT AT
ACCUMULATING SNOW...OR SNOW AT ALL FOR THAT MATTER...IS 06-12Z THU
AND NORTH OF HIGHWAY 76.

WITH SO MANY QUESTION MARKS...AM HESITANT TO TAKE POPS ABOVE HIGH
CHANCE AT ANY POINT. THE CURRENT SNOW ACCUM GRIDS SHOW A HALF INCH
TO 1 INCH IN THE NORTHERN COUNTIES...AND WHILE THAT MAY BE A BIT
GENEROUS IN LIGHT OF POTENTIAL MIXING AND TEMPS NEAR OR SLIGHTLY
ABOVE FREEZING...A GOOD BURST OF SNOW COULD EASILY SURPASS THAT
IF THE FORCING AND THE MOISTURE ACTUALLY COINCIDE. THIS SCENARIO
IS MORE LIKELY NORTH AND EAST OF THE ILM CWA...BUT CANNOT BE
TOTALLY DISCOUNTED IN BLADEN AND ROBESON COUNTIES. COASTAL
COUNTIES COULD VERY WELL SEE A FEW FLAKES FLYING BUT NO
ACCUMULATION IS EXPECTED.

MODEL GUIDANCE TEMPS IN PRETTY GOOD AGREEMENT...BUT THIS FORECAST
NARROWS THE DIURNAL RANGE BY GOING ON THE WARM END OF GUIDANCE WED
NIGHT AND THE COOL END THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 3 PM TUESDAY...PHASING TROUGH IN THE JET STREAMS OVER THE
EASTERN U.S. WILL BE LARGELY MOISTURE DEPRIVED AS MOST OF THE HIGHER
RH VALUES REMAIN WELL OFFSHORE. THIS SETUP WILL STILL BE GOOD FOR
ONE LAST SHOT OF COLD ADVECTION INTO THE SOUTHEAST...PERHAPS FOR
QUITE SOME TIME. TELECONNECTION INDICES ENSEMBLE FORECASTS SHIFTING
AWAY FROM VALUES THAT FAVOR COLD IN THE SOUTHEAST AND IT APPEARS
THAT WINTER'S PERSISTENT COLD WILL TAKE A BREAK FOR A WHILE. THE TWO
THAT STAND OUT THE MOST ARE THE ARCTIC OSCILLATION AND THE
PACIFIC/NORTH AMERICAN OSCILLATION. THE FORMER IS FORECAST TO TURN
STRONGLY POSITIVE AND THE LATTER VERY NEGATIVE. AFTER A COOL DAY ON
FRIDAY THE LOW LEVEL THERMAL RIDGE PASSES TO OUR EAST EVEN THOUGH
THE SURFACE HIGH CONTINUES TO BUILD INTO TX. SATURDAY HIGHS WILL
BOUNCE BACK TOWARDS CLIMO BUT MAY FALL A LITTLE SHORT. MID LEVEL
FLOW FLATTENS OUT CONSIDERABLY SUNDAY AND MONDAY AS THE HIGH SHIFTS
EAST INTO THE GULF OF MEXICO ACROSS FLORIDA AND INTO THE WESTERN
ATLANTIC ALONG 30N. STAGE IS THUS SET FOR STRONG RECOVERY OF TEMPS
IN THE BOUNDARY LAYER AND TEMPERATURES SHOULD BE PUSHED TO CLIMO OR
ABOVE. NUMERICAL MOS GUIDANCE APPEARS TO BE SUFFERING ITS TYPICAL
BIAS TOWARDS CLIMO IN THE LONGER TERM AND IS LIKELY A FEW DEGREES
TOO COOL.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
AS OF 06Z...HIGH CONFIDENCE FOR VFR CONDITIONS THROUGH WEDNESDAY
EVENING AS HIGH PRESSURE REMAINS IN CONTROL. THE HIGH WILL MOVE
OFFSHORE WEDNESDAY AFTERNOON...SHIFTING THE WINDS FORM NORTHEAST TO
EAST. A COASTAL TROUGH SETS UP WEDNESDAY EVENING IN CONJUNCTION WITH
LOW PRESSURE TRACKING ACROSS THE GULF COAST STATES. THIS MOISTURE
WILL BEGIN IN THE FORM OF RAIN ALONG THE COAST AROUND 03-06Z...WITH
A RAIN/SNOW MIX AT THE INLAND TERMINALS A LITTLE LATER. CEILINGS
WILL LOWER TO MVFR AS WELL...PERHAPS AS LOW AS IFR ALONG THE COAST
AT THE END OF THE FORECAST PERIOD.

LIGHT WINDS OVERNIGHT...BECOMING NORTHEASTERLY WEDNESDAY. WINDS MAY
BECOME EAST SOUTHEAST WITH THE MARINE LAYER IN THE AFTERNOON...THEN
BACK TO THE NORTH NORTHEAST AS THE LOW STRENGTHENS WEDNESDAY NIGHT.

EXTENDED OUTLOOK...A WINTERY MIX IS POSSIBLE THURSDAY MORNING WITH
MODERATE CONFIDENCE IN IFR CEILINGS. CONDITIONS WILL IMPROVE TO VFR
BY LATE AFTERNOON THURSDAY. A SLIGHT CHANCE OF PRECIP FRIDAY...
OTHERWISE VFR FRIDAY THROUGH SUNDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 9 PM TUESDAY...CONTINUED MODEST SFC PRESSURE RISES TO CONTINUE
OVERNIGHT AS THE CENTER OF THE CENTRAL U.S. SFC HIGH PROGRESSES TO
THE CAROLINAS WINDWARD SIDE OF THE APPALACHIANS. THIS WILL KEEP A
MODEST SFC PG ACROSS THE WATERS...YIELDING WINDS SPEEDS AROUND 15
KT...UP TO 20 KT ACROSS THE OUTER WATERS. THE SFC PRESSURE PATTERN
WILL PRODUCE A VEERING OF THE WINDS FROM NW TO NNE...DURING THE
PREDAWN HOURS OF WED. SEAS GENERALLY IN A 2 TO 4 FT RANGE WITH THE 4
FOOTERS ACROSS THE OUTER WATERS OF FRYING PAN SHOALS AND EAST OF
CAPE ROMAIN. THE SEAS WILL ROUGHLY BE A COMBINATION OF A 1 TO 3
FOOT...4 TO 5 SECOND WIND DRIVEN WAVES...WITH A 1-2 FOOT 8 TO 9
SECOND UNDERLYING SOUTHERLY SWELL.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...ACTUALLY HAVE MODERATE TO HIGH CONFIDENCE IN
THE MARINE PORTION OF THE FORECAST...AS NE WINDS ARE A GOOD BET
WITH LOW PRESSURE DEVELOPING OFFSHORE. MODEST WIND SPEEDS ON
WEDNESDAY WILL INCREASE WED NIGHT AS THE LOW GETS BETTER
ORGANIZED...BUT WILL REMAIN BELOW ADVISORY THRESHOLDS...PEAKING
OUT NEAR 20 KT ON THURSDAY MORNING. OFFSHORE TRAJECTORY WILL KEEP
SEAS IN CHECK...WITH JUST 2-4 FT WITHIN 20 NM AND 5 FT OUT NEAR
FRYING PAN BUOY. GENERAL NORTH TO NORTHEAST FLOW WILL CONTINUE
THROUGH THURSDAY NIGHT AS ADDITIONAL WAVES OF LOW PRESSURE MAY
DEVELOP OFFSHORE...BUT STILL 15 KT AND 3-4 FT SEEMS TO BE THE
MOST LIKELY SCENARIO.

LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 3 PM TUESDAY...FRIDAY WILL BEGIN WITH A WEAK TROUGH WELL OFF
THE COAST. LATE FRIDAY INTO EARLY FRIDAY NIGHT LOW PRESSURE WILL
DEVELOP EAST OF FLORIDA AND MOVE UP THIS BOUNDARY. NORTHWEST WINDS
WILL INCREASE SLIGHTLY AS THE GRADIENT IS TIGHTENED BUT NOT
SUFFICIENTLY TO WHERE ANY CAUTIONARY HEADLINES ARE ANTICIPATED. THE
OFFSHORE WIND DIRECTION WILL ALSO PRECLUDE MUCH BUILDING IN
SIGNIFICANT WAVE HEIGHT AS THIS OCCURS. THIS SYSTEM WILL ACCELERATE
OFF TO THE NORTHEAST ON SATURDAY. EVEN THOUGH THE LOW WILL BE MOVING
AWAY FAIRLY QUICKLY RAPIDLY IT WILL ALSO BE DEEPENING. THE RESULTING
INCREASED NORTHWESTERLY FLOW PAIRED WITH SOME ENERGY ALOFT COULD
EASILY KEEP THE WINDS UP FOR A PERIOD OR SO EVEN AS THE STORM MOVES
AWAY. GUIDANCE IS NOT IN VERY GOOD AGREEMENT IN THE PASSAGE OF THIS
SYSTEM SO SOME FUTURE FORECAST TWEAKS MAY BE NEEDED. DESPITE THE
TIMING DIFFERENCES THERE ARE STILL NO MODELS THAT BUILD WINDS
SUFFICIENTLY FOR ANY HEADLINES AND THE CONTINUED OFFSHORE FLOW WILL
KEEP BUILDING SEAS AT BAY. ON SUNDAY AS HIGH PRESSURE BUILDS INTO
THE GULF OF MEXICO WIND WILL TURN MUCH LIGHTER AS IT REMAINS
PREDOMINANTLY OUT OF THE NORTHWEST.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...DCH
SHORT TERM...RAS
LONG TERM...MBB
AVIATION...43/RJD
Hazardous weather outlook, Feb 9, 3:40 AM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
340 AM EST WED FEB 9 2011

NCZ087-096-097-100845-
ROBESON-BLADEN-PENDER-
340 AM EST WED FEB 9 2011

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY THROUGH THURSDAY MORNING.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER US EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT.

NCZ099-SCZ017-023-024-032-033-039-100845-
COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-
340 AM EST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY THROUGH THURSDAY MORNING.

RAIN MAY MIX WITH OR BRIEFLY CHANGE TO SNOW OVERNIGHT OR THURSDAY
MORNING. AT THIS TIME ACCUMULATIONS ARE EXPECTED TO TOTAL LESS
THAN ONE INCH. SMALL CHANGES IN THE TRACK AND INTENSITY OF THE
LOW PRESSURE SYSTEM OFFSHORE MAY RESULT IN MORE OR LESS SNOW THAN
CURRENTLY FORECAST.

.DAYS TWO THROUGH SEVEN...THURSDAY AFTERNOON THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ100-101-SCZ034-046-100845-
BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
340 AM EST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY THROUGH THURSDAY MORNING.

RAIN MAY MIX WITH SNOW VERY LATE TONIGHT AND THURSDAY MORNING.
LITTLE TO NO SNOW ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY AFTERNOON THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ254-256-100845-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
340 AM EST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-100845-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
340 AM EST WED FEB 9 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RJD

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 2:48 PM ESTWinter Weather AdvisoryILMDarlington, Dillon, Marlboro19 hr
Feb 9, 3:30 AM ESTWinter Storm WatchILMBladen, Robeson11 hr

Nearby

Small Craft Advisories in South Carolina, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.